Texas, 2019Damaging Wind in Texas, May 21, 2019
May 21, 2019 · NWS FWD · 1 event in 1 county or zone
A line of storms moved through the region in the morning and strong winds snapped several trees on a property in Celina, TX.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of storms moved through the region in the morning and strong winds snapped several trees on a property in Celina, TX.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at May 21, 1:54 AM CST, 3 hours 46 minutes earlier.
Area forecast discussion, May 21, 1:54 AM CST, 3 hours 46 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
254 AM CDT Tue May 21 2019
.DISCUSSION...
As expected, a line of storms has organized to our west and
entered our forecast area as of 2 AM. Outflow can already be
seen rushing ahead of this convection, which is acting to limit
its intensity thus far. A continued SW-NE orientation would limit
the severe potential as it translates eastward, as this
configuration is rather parallel to low-level shear vectors. If
any segments can become oriented more SE-NW (such as the area that
passed near Wichita Falls recently) or can catch up to the
outflow, they would pose a greater severe threat. Otherwise, the
main hazards will be largely sub-severe wind gusts to around 40
mph and brief heavy rain. The gust front appears it will be a bit
too fast for new updrafts to be able to sustain themselves along
the leading edge, as they will quickly become elevated behind the
outflow. Rather abundant MLCIN also appears to be limiting new
surface-based updrafts. It appears that at most, some isolated
borderline severe wind gusts and small hail could occur. If the
line and its outflow slow down and linger in our eastern CWA
towards late morning or midday, then a renewed severe weather
potential may exist across the east as diurnal destabilization
occurs. This appears unlikely at this stage, and am expecting the
boundary to already be east of the area before this can occur. The
rather fast motion of this system is still expected to limit
rainfall totals at any single location, which should preclude
widespread flooding issues. A localized flood threat would still
exist if the line slows or trains over any given area due to
antecedent saturated soil conditions.
Activity will taper off from west to east throughout the day while
this system's Pacific Front moves into North Texas. This will
scour moisture rather effectively before the boundary stalls
across our south and east late this afternoon. Tonight, it will
begin to surge back northward as a warm front, with widespread
clouds and perhaps some isolated showers accompanying it
into the day Wednesday. Even with increased cloud cover,
temperatures should still climb into the upper 80s or around 90,
resulting in 90+ degree heat indices.
During the second half of the week, the synoptic pattern will
feature a building Bermuda high to our east and broad troughing to
our west, leaving us within southwest flow aloft. This will favor
periodic dryline convection well to our west across West Texas
and the Panhandle. Some of these storms may be able to impinge on
our northwestern counties either Thursday or Friday night prior to
their demise, although a well organized complex traversing the
state appears unlikely at this time. Temperatures will remain near
or just a touch above normal throughout this time with prevailing
breezy south winds within a warm advection regime.
The fastest upper level flow and associated disturbances will
remain displaced to our north heading into the weekend, which
should cause most or all rain chances to remain north of the area
throughout this time. This should lead to a warm, humid, but
mostly dry weekend across the forecast area with an early taste of
summer. Overall, the forecast through the next 7 days appears to
have very limited potential for any widespread rainfall, which
should give area rivers time to recover after an abundance of
rainfall earlier this month.
-Stalley
&&
.AVIATION... /Issued 1119 PM CDT Mon May 20 2019/
/06Z TAFs/
Challenges and Concerns: Timing convection through the I-35
corridor from 09z-14z and improvement from low MVFR cigs to VFR
conditions by 16z-18z, with full on clearing through the afternoon
hours.
S winds around 20 knots with gusts 30-35 knots continue at a few
DFW airports, though DAL and GKY are showing lesser ranges likely
due to equipment discrepancies with their anemometers. I have
chosen to keep higher wind values with gusts through at least
09z-11z with MVFR cigs already prevailing at Waco regional airport
and likely arriving across DFW Metro airports no later than 07z
with area radar VWPs at 925mb showing S winds at 50 knots.
As the main upper low across the SW Deserts approaches the region
between 06z-12z Tuesday, mid level height falls will help to lift
and slowly weaken the elevated cap. In addition, a LLJ will be
screaming between 50-60 knots, which should begin with initially
developing SCT -SHRA across the region by 09z, before a broken
line of TSRA moves across the I-35 corridor and airports in the
11z-15z time frame. Meanwhile, MVFR cigs, mostly BLO FL020 will
prevail between 06z-15/16z Tuesday, before veering low level flow
and subsidence help draw drier -- more stable air into the region.
Expect SW winds around 15 knots and clearing/VFR conditions by
18z Tuesday and beyond.
As decoupling of the drying airmass occurs toward nightfall early
Wednesday evening, look for surfaces winds to back S less than 10
knots with VFR conditions.
05/
&&
.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth 85 66 89 74 89 / 80 0 20 10 0
Waco 85 66 88 73 89 / 80 0 10 10 0
Paris 80 62 86 72 86 / 80 0 20 10 0
Denton 82 64 87 73 88 / 70 0 20 10 5
McKinney 82 64 87 73 88 / 90 0 20 10 0
Dallas 85 66 89 74 89 / 90 0 10 10 0
Terrell 83 65 90 73 91 / 70 0 10 10 0
Corsicana 84 66 87 73 89 / 70 0 10 5 0
Temple 86 68 89 73 89 / 80 0 10 5 0
Mineral Wells 82 59 87 71 86 / 30 0 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
26/25
Hazardous weather outlook, May 21, 2:05 AM CST, 3 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
305 AM CDT Tue May 21 2019
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-220815-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
305 AM CDT Tue May 21 2019
This Hazardous Weather Outlook is for North and Central Texas.
.DAY ONE...Today and Tonight.
A line of thunderstorms is moving through the area this morning and
will clear the area to the east by early afternoon. The main hazard
is gusty winds, with localized severe wind gusts possible. Small
hail may also occur with stronger cells within the line. Despite
modest rainfall amounts, localized flooding could occur due to
already-saturated grounds.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
A slight chance of storms will return on Thursday night and Friday,
mainly west of Highway 281.
.SPOTTER INFORMATION STATEMENT...
Limited spotter activation may be requested through midday.
Thunderstorm Wind, Collin
- When
- May 21, 5:40 AM CST
- Where
- Collin County, 1.24 mi NW of Chambersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 33.315, -96.662
Strong thunderstorm winds snapped several large tree branches on a property on Weston Road in Celina. At least 6 trees had broken tree limbs with the diameters averaging 10-16 inches.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Kansas, May 21, 2019EF3 · 13 events
- Rip Current in North Carolina, May 21, 20191 death · 1 event
- Flooding and Heavy Rain in South Dakota, May 21 to 27, 2019$5.2 million · 22 events
- Damaging Winds in Missouri, May 21, 2019$74,000 · 87 kt wind · 4 events
- Tornadoes and Hail in Missouri, May 21 to 22, 2019EF1 · 15 events
- Tornado and Flooding in Kansas, May 21, 2019EF1 · 5 events
- Flash Flooding and Damaging Winds in Arkansas, May 21 to 22, 20191 injured · 74 kt wind · 21 events
- Flooding and High Wind in Missouri, May 21, 201952 kt wind · 19 events
- High Wind in Iowa, May 21, 201960 kt wind · 10 events
- High Wind in Texas, May 21, 201956 kt wind · 8 events
- Hail and Damaging Wind in Kansas, May 21, 20191 in hail · 7 events
- High Wind in California, May 21 to 22, 201969 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 831527.